Alert archive / Kansas / Wind Chill Advisories in 2011
Wind Chill Advisory 2, NWS Goodland, KS
NWS Goodland, KS issued this wind chill advisory at Jan 10, 2011, 3:03 PM CST for 13 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Jan 10, 2011, 6:00 PM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2011, 3:03 PM CST (21:03 UTC)
- In effect from
- Jan 10, 2011, 6:00 PM CST
- Expired
- Jan 11, 2011, 4:16 AM CST
- In force
- 10 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.1 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
342 WWUS43 KGLD 102103 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 203 PM MST MON JAN 10 2011 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-110200- /O.UPG.KGLD.WC.A.0001.110111T0000Z-110111T1600Z/ /O.NEW.KGLD.WC.Y.0002.110111T0000Z-110111T1800Z/ /O.CON.KGLD.WW.Y.0001.000000T0000Z-110111T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 203 PM MST MON JAN 10 2011 /303 PM CST MON JAN 10 2011/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON... ...WIND CHILL ADVISORY IN EFFECT FROM 5 PM MST /6 PM CST/ THIS AFTERNOON TO 11 AM MST /NOON CST/ TUESDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 5 PM MST /6 PM CST/ THIS AFTERNOON TO 11 AM MST /NOON CST/ TUESDAY. THE WIND CHILL WATCH IS NO LONGER IN EFFECT. A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON. * TIMING/DURATION...LIGHT SNOW AND AREAS OF BLOWING SNOW WILL DIMINISH THIS AFTERNOON WITH TEMPERATURES FALLING BELOW ZERO AFTER SUNSET. WIND CHILL VALUES WILL DROP TO BETWEEN 15 AND 25 DEGREES BELOW ZERO OVERNIGHT AND WILL REMAIN THERE UNTIL LATE TUESDAY MORNING. * SNOW ACCUMULATIONS...LITTLE TO NO ADDITIONAL SNOW ACCUMULATIONS ARE EXPECTED THROUGH THE REMAINDER OF THE AFTERNOON. * WINDS/VISIBILITY...NORTHERLY WINDS BETWEEN 15 AND 25 MPH WITH GUSTS TO 30 MPH WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW THROUGH THE REMAINDER OF THE AFTERNOON. WINDS WILL TURN WEST OVERNIGHT AND DECREASE SOMEWHAT WITH SPEEDS OF 10 TO 20 MPH. * OTHER IMPACTS...WIND CHILL VALUES WILL DROP TO BETWEEN 15 AND 25 BELOW ZERO OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS PERIODS OF SNOW...AND BLOWING AND DRIFTING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION WHILE DRIVING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$
4 follow-up statements
441 WWUS43 KGLD 110002 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 502 PM MST MON JAN 10 2011 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-111100- /O.EXP.KGLD.WW.Y.0001.000000T0000Z-110111T0000Z/ /O.CON.KGLD.WC.Y.0002.000000T0000Z-110111T1800Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 502 PM MST MON JAN 10 2011 /602 PM CST MON JAN 10 2011/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST /NOON CST/ TUESDAY... ...WINTER WEATHER ADVISORY HAS EXPIRED... THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST /NOON CST/ TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$
368 WWUS43 KGLD 110010 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 510 PM MST MON JAN 10 2011 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-111100- /O.CON.KGLD.WC.Y.0002.000000T0000Z-110111T1800Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 510 PM MST MON JAN 10 2011 /610 PM CST MON JAN 10 2011/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST /NOON CST/ TUESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST /NOON CST/ TUESDAY. * TIMING/DURATION...TEMPERATURES FALLING BELOW ZERO TONIGHT THROUGH TUESDAY MORNING AND WEST TO NORTHWEST WINDS WILL PRODUCE DANGEROUSLY COLD WIND CHILL READINGS. * WIND...WEST TO NORTHWEST WINDS OF 5 TO 15 MPH. * IMPACTS...THE COMBINATION OF TEMPERATURES BELOW ZERO AND WEST TO NORTHWEST WINDS OF 5 TO 15 MPH WILL PRODUCE WIND CHILL READINGS OF 15 TO 25 DEGREES BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$
438 WWUS43 KGLD 110749 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1249 AM MST TUE JAN 11 2011 COZ090-091-KSZ001>004-013>016-NEZ079>081-111600- /O.UPG.KGLD.WC.Y.0002.000000T0000Z-110111T1800Z/ /O.NEW.KGLD.WC.W.0001.110111T0749Z-110111T1800Z/ YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS- SHERIDAN-GRAHAM-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... ST. FRANCIS...ATWOOD...OBERLIN...NORTON...GOODLAND...COLBY... HOXIE...HILL CITY...BENKELMAN...TRENTON...MCCOOK 1249 AM MST TUE JAN 11 2011 /149 AM CST TUE JAN 11 2011/ ...WIND CHILL WARNING IN EFFECT UNTIL 11 AM MST /NOON CST/ THIS MORNING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 11 AM MST /NOON CST/ THIS MORNING. THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. * TIMING/DURATION...TEMPERATURES FALLING BELOW ZERO THIS MORNING AND WEST TO NORTHWEST WINDS WILL PRODUCE DANGEROUSLY COLD WIND CHILL READINGS. * WIND...WEST TO NORTHWEST WINDS OF 5 TO 15 MPH. * IMPACTS...THE COMBINATION OF TEMPERATURES BELOW ZERO AND WEST TO NORTHWEST WINDS OF 5 TO 15 MPH WILL PRODUCE WIND CHILL READINGS OF 25 TO 35 DEGREES BELOW ZERO AT SOME LOCATIONS ACROSS THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THAT THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUS WIND CHILL VALUES BELOW MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 15 MINUTES...AND HYPOTHERMIA OR DEATH MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$ COZ092-KSZ027>029-041-042-111600- /O.CON.KGLD.WC.Y.0002.000000T0000Z-110111T1800Z/ CHEYENNE CO-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- INCLUDING THE CITIES OF...CHEYENNE WELLS...SHARON SPRINGS... OAKLEY...QUINTER...TRIBUNE...LEOTI 1249 AM MST TUE JAN 11 2011 /149 AM CST TUE JAN 11 2011/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST /NOON CST/ THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST /NOON CST/ THIS MORNING. * TIMING/DURATION...TEMPERATURES FALLING BELOW ZERO THIS MORNING AND WEST TO NORTHWEST WINDS WILL PRODUCE DANGEROUSLY COLD WIND CHILL READINGS. * WIND...WEST TO NORTHWEST WINDS OF 5 TO 15 MPH. * IMPACTS...THE COMBINATION OF TEMPERATURES BELOW ZERO AND WEST TO NORTHWEST WINDS OF 5 TO 15 MPH WILL PRODUCE WIND CHILL READINGS OF 15 TO 25 DEGREES BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$
160 WWUS43 KGLD 111016 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 316 AM MST TUE JAN 11 2011 COZ092-KSZ027>029-041-042-111800- /O.UPG.KGLD.WC.Y.0002.000000T0000Z-110111T1800Z/ /O.EXA.KGLD.WC.W.0001.000000T0000Z-110111T1800Z/ CHEYENNE CO-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- INCLUDING THE CITIES OF...CHEYENNE WELLS...SHARON SPRINGS... OAKLEY...QUINTER...TRIBUNE...LEOTI 316 AM MST TUE JAN 11 2011 /416 AM CST TUE JAN 11 2011/ ...WIND CHILL WARNING IN EFFECT UNTIL 11 AM MST /NOON CST/ THIS MORNING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 11 AM MST /NOON CST/ THIS MORNING. THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. * TIMING/DURATION...TEMPERATURES FALLING BELOW ZERO THIS MORNING AND WEST TO NORTHWEST WINDS WILL CONTINUE TO PRODUCE DANGEROUSLY COLD WIND CHILL READINGS. * WIND...WEST TO NORTHWEST WINDS OF 5 TO 15 MPH. * IMPACTS...THE COMBINATION OF TEMPERATURES BELOW ZERO AND WEST TO NORTHWEST WINDS OF 5 TO 15 MPH WILL PRODUCE WIND CHILL READINGS OF 20 TO 35 DEGREES BELOW ZERO AT SOME LOCATIONS ACROSS THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THAT THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUS WIND CHILL VALUES BELOW MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 15 MINUTES...AND HYPOTHERMIA OR DEATH MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$ COZ090-091-KSZ001>004-013>016-NEZ079>081-111800- /O.CON.KGLD.WC.W.0001.000000T0000Z-110111T1800Z/ YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS- SHERIDAN-GRAHAM-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... ST. FRANCIS...ATWOOD...OBERLIN...NORTON...GOODLAND...COLBY... HOXIE...HILL CITY...BENKELMAN...TRENTON...MCCOOK 316 AM MST TUE JAN 11 2011 /416 AM CST TUE JAN 11 2011/ ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST /NOON CST/ THIS MORNING... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST /NOON CST/ THIS MORNING. * TIMING/DURATION...TEMPERATURES FALLING BELOW ZERO THIS MORNING AND WEST TO NORTHWEST WINDS WILL CONTINUE TO PRODUCE DANGEROUSLY COLD WIND CHILL READINGS. * WIND...WEST TO NORTHWEST WINDS OF 5 TO 15 MPH. * IMPACTS...THE COMBINATION OF TEMPERATURES BELOW ZERO AND WEST TO NORTHWEST WINDS OF 5 TO 15 MPH WILL PRODUCE WIND CHILL READINGS OF 25 TO 35 DEGREES BELOW ZERO AT SOME LOCATIONS ACROSS THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THAT THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUS WIND CHILL VALUES BELOW MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 15 MINUTES...AND HYPOTHERMIA OR DEATH MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind chill advisory went out at Jan 10, 11:24 AM CST, 3 hours 39 minutes earlier.
Area forecast discussion, Jan 10, 11:24 AM CST, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1024 AM MST MON JAN 10 2011
.DISCUSSION...
307 AM MST MON JAN 10 2011
PRIMARY FORECAST CHALLENGES THIS FORECAST CYCLE CONTINUE TO INVOLVE
WINTER STORM CURRENTLY IN PROGRESS OVER THE HIGH PLAINS THIS
MORNING...AND BITTER WIND CHILLS TONIGHT.
WV IMAGERY AND H5 ANALYSIS INDICATE UPPER TROUGH CENTERED OVER
MONTANA...WITH INVERTED TROUGH AXIS EXTENDING SOUTH ALONG THE
CENTRAL ROCKIES. CURRENT RADAR TRENDS INDICATE WIDESPREAD LIGHT
SNOW WITH ISOLATED MODERATE POCKETS ACROSS THE FORECAST AREA. SNOW
RATIOS HAVE GENERALLY BEEN IN THE 15/1 TO 25/1 RANGE THROUGH THE
OVERNIGHT PERIOD...HOWEVER THE LATEST MEASUREMENTS ARE INDICATING
A DECREASE IN RATIOS TOWARDS 10/1 WITH VERY FEW DENDRITES
REACHING THE SURFACE.
WINTER WEATHER ADVISORY CONTINUES TO BE IN EFFECT ACROSS THE CWA
THROUGH 00Z FOR SNOW...BLOWING SNOW...AND WIND CHILLS AROUND -15F.
RUC SHOWS A SERIES OF ENERGETIC SHORTWAVES PROGRESSING EASTWARD
AHEAD OF THE H5 TROUGH AXIS INTO NW KANSAS...WHICH WILL CONTINUE
TO ACT AS A FOCUS FOR SNOWFALL ACROSS THE CWA THIS MORNING. LATEST
HRR AND RUC TRENDS INDICATE COVERAGE OF SNOWFALL DECREASING
ACROSS CWA AFTER 15Z FROM THE WEST TO THE EAST...WITH LIGHT SNOW
LINGERING OVER EASTERN PARTS OF THE CWA THIS AFTERNOON...POSSIBLY
INTO THE EVENING HOURS. ADDITIONAL SNOW ACCUMULATIONS OF ONE INCH
OR LESS CAN BE EXPECTED OVER MOST OF THE CWA THIS MORNING...WITH 2
INCHES POSSIBLE OVER SOUTH AND EASTERN PARTS OF THE CWA WHERE
SNOW MAY HANG ON THROUGH THE AFTERNOON HOURS. WINDS WILL INCREASE
AFTER 15Z ACROSS THE CWA...WITH NORTHERLY WINDS 20 TO 30 MPH
DURING THE DAY...WHICH COMBINED WITH THE LIGHT AND FLUFFY NATURE
OF SNOW ON THE GROUND WILL LEAD TO AREAS OF BLOWING SNOW REDUCING
VISIBILITIES BELOW ONE HALF MILE AT TIMES.
AFTER 00Z TONIGHT CONCERNS TRANSITION TO BITTER WIND CHILLS WHICH
WILL BEGIN TO DEVELOP DURING THE EVENING HOURS ACROSS THE CWA. THE
COMBINATION OF LOW TEMPERATES -10F IN THE WEST TO -4F IN THE
EAST...AND WINDS GENERALLY AROUND 5 TO 15 MPH WILL COMBINE TO
PRODUCE WIND CHILLS ON THE HIGH END OF ADVISORY CRITERIA...NEAR
WARNING CRITERIA IN EASTERN COLORADO. THE HIGHEST WINDS ARE EXPECTED
TO BE OVER EASTERN PARTS OF THE CWA...WITH COLDEST AMBIENT
TEMPERATURES IN THE WEST. 00Z GUIDANCE TRENDED TEMPERATURES UP FROM
PREVIOUS GUIDANCE...HOWEVER THIS MAY NOT BE TAKING INTO ACCOUNT
RECENT SNOW COVER. WHILE THE CURRENT TEMPERATURE FORECAST IS
UNDERCUTTING GUIDANCE BY ABOUT -5F IN AN ATTEMPT TO TAKE INTO
ACCOUNT SNOW COVER...IF TEMPERATURES ARE ABLE TO FALL A FEW DEGREES
COOLER...AND WINDS HIGHER (BASED ON 00Z GFS)...WIND CHILL WARNING
CRITERIA SHOULD BE MET OVER A LARGE PORTION OF THE CWA. WHILE
CONFIDENCE IS HIGH ON ADVISORY LEVEL WIND CHILLS BEING MET...I
DECIDED TO GO WITH A WIND CHILL WATCH BEGINNING AT 00Z TONIGHT...TO
LEAVE OPEN THE POSSIBILITY THAT A WARNING MAY NEED TO BE ISSUED
DEPENDING ON TEMPERATURE TRENDS.
DAYS 5-7...NO CHANGES MADE.
DR
&&
.AVIATION...
1020 AM MST MON JAN 10 2011
FOR THE 18Z TAFS...STORM SYSTEM CURRENTLY WINDING DOWN ACROSS THE AREA.
IN ITS WAKE LIGHT SNOW CONTINUES AT KMCK BUT HAS ENDED AT KGLD. BLUSTERY
NORTH WINDS WITH GUSTS TO 25-30KTS AT BOTH TERMINALS HOWEVER ARE CREATING
LOW VIS ISSUES WITH BLOWING SNOW AND THIS WILL CONTINUE FOR MUCH OF
THE AFTERNOON HOURS. WILL INDICATE PREVAILING MVFR VIS BUT AVIATION
INTERESTS SHOULD EXPECT INTERMITTENT IFR/LIFR VIS. CURRENT MVFR CIGS
AT BOTH SITES AS WELL SHOULD SCATTER EARLY THIS EVENING AND WITH MUCH
LIGHTER WIND SPEEDS AS WELL...FLIGHT CONDITIONS SHOULD IMPROVE RAPIDLY
TO VFR THIS EVENING AND CONTINUE AS SUCH THROUGH REMAINDER OF VALID
PERIOD.
50
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WINTER WEATHER ADVISORY UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON
FOR KSZ001>004-013>016-027>029-041-042.
WIND CHILL WATCH FROM 5 PM MST /6 PM CST/ THIS AFTERNOON THROUGH
TUESDAY MORNING FOR KSZ001>004-013>016-027>029-041-042.
NE...WINTER WEATHER ADVISORY UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON
FOR NEZ079>081.
WIND CHILL WATCH FROM 5 PM MST /6 PM CST/ THIS AFTERNOON THROUGH
TUESDAY MORNING FOR NEZ079>081.
CO...WINTER WEATHER ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR
COZ090>092.
WIND CHILL WATCH FROM 5 PM MST THIS AFTERNOON THROUGH TUESDAY
MORNING FOR COZ090>092.
&&Hazardous weather outlook, Jan 10, 4:47 AM CST, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 347 AM MST MON JAN 10 2011 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-111315- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 347 AM MST MON JAN 10 2011 /447 AM CST MON JAN 10 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY REMAINS IN EFFECT THROUGH 5PM MST TODAY. A WIND CHILL WATCH IS IN EFFECT FROM THIS EVENING THROUGH TUESDAY MORNING. LIGHT TO OCCASIONALLY MODERATE SNOW WILL CONTINUE ACROSS THE AREA. ADDITIONAL SNOW ACCUMULATIONS AROUND ONE INCH ARE EXPECTED ACROSS THE AREA TODAY...WITH AN ADDITIONAL TWO INCHES POSSIBLE EAST OF A LINE FROM NORTON KANSAS TO TRIBUNE KANSAS. NORTH WINDS OF 15 TO 30 MPH TODAY WILL RESULT IN AREAS OF BLOWING SNOW AND WIND CHILL READINGS OF 10 DEGREES BELOW TO 15 DEGREES BELOW ZERO THROUGH THE DAY. WITH AMBIENT AIR TEMPERATURES EXPECTED TO DROP AS LOW AS 10 DEGREES BELOW ZERO MONDAY NIGHT...WIND CHILLS ARE EXPECTED TO DROP TO AS LOW AS 25 DEGREES BELOW ZERO MONDAY NIGHT THROUGH EARLY TUESDAY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY VERY COLD TEMPERATURES WILL CONTINUE THROUGH WEDNESDAY. OVERNIGHT LOW TEMPERATURES TUESDAY NIGHT AND EARLY WEDNESDAY MORNING WILL ONCE AGAIN DROP TO AROUND 10 DEGREES BELOW ZERO WITH WIND CHILL VALUES AS LOW AS 20 DEGREES BELOW ZERO. A GRADUAL MODERATION IN TEMPERATURES IS EXPECTED THROUGH THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED...ALTHOUGH SNOW REPORTS ARE ALWAYS APPRECIATED.
In the hours before
Local storm report, Jan 10, 10:17 AM CST, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
917 AM MST MON JAN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM SNOW 1 E GOODLAND 39.35N 101.69W
01/10/2011 M3.1 INCH SHERMAN KS NWS EMPLOYEE
24-HOUR STORM TOTAL
&&
50Local storm report, Jan 10, 11:31 AM CST, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1031 AM MST MON JAN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1031 AM SNOW 1 N CLARKVILLE 40.39N 102.62W
01/10/2011 M3.0 INCH YUMA CO CO-OP OBSERVER
24-HOUR TOTAL
&&
50Local storm report, Jan 10, 11:36 AM CST, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1036 AM MST MON JAN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM SNOW GOODLAND 39.35N 101.71W
01/10/2011 M3.4 INCH SHERMAN KS NWS EMPLOYEE
MEASURED AT THE NATIONAL WEATHER SERVICE OFFICE IN
GOODLAND AS OF 10AM MST.
&&
50Local storm report, Jan 10, 11:37 AM CST, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GOODLAND KS
1037 AM MST MON JAN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM SNOW 17 N PARKS 40.29N 101.73W
01/09/2011 M4.0 INCH DUNDY NE CO-OP OBSERVER
1100 AM SNOW PALISADE 40.34N 101.11W
01/09/2011 M3.5 INCH HITCHCOCK NE CO-OP OBSERVER
1100 AM SNOW STRATTON NE 40.15N 101.23W
01/09/2011 M3.0 INCH HITCHCOCK NE CO-OP OBSERVER
1100 AM SNOW IDALIA 39.70N 102.30W
01/09/2011 M1.5 INCH YUMA CO CO-OP OBSERVER
1100 AM SNOW JOES 39.65N 102.68W
01/09/2011 M2.0 INCH YUMA CO CO-OP OBSERVER
1100 AM SNOW 4 SW MCCOOK 40.16N 100.67W
01/09/2011 M3.0 INCH RED WILLOW NE CO-OP OBSERVER
1130 AM SNOW WRAY 40.08N 102.23W
01/09/2011 M4.0 INCH YUMA CO CO-OP OBSERVER
0116 PM SNOW YUMA 40.12N 102.72W
01/09/2011 M3.0 INCH YUMA CO EMERGENCY MNGR
0258 PM SNOW OAKLEY 39.13N 100.85W
01/09/2011 M1.5 INCH LOGAN KS EMERGENCY MNGR
0300 PM SNOW N NORTON 39.84N 99.89W
01/09/2011 M1.1 INCH NORTON KS PUBLIC
COCORAHS OBSERVER
0345 PM SNOW WRAY 40.08N 102.23W
01/09/2011 M6.5 INCH YUMA CO PUBLIC
0400 PM SNOW HOXIE 39.36N 100.44W
01/09/2011 E2.5 INCH SHERIDAN KS LAW ENFORCEMENT
2 TO 3 INCHES SNOW DEPTH
0400 PM SNOW BENKELMAN 40.05N 101.54W
01/09/2011 E2.0 INCH DUNDY NE LAW ENFORCEMENT
0400 PM SNOW OAKLEY 39.13N 100.85W
01/09/2011 E1.5 INCH LOGAN KS LAW ENFORCEMENT
0400 PM SNOW NORTON 39.84N 99.89W
01/09/2011 E2.5 INCH NORTON KS LAW ENFORCEMENT
2 TO 3 INCHES SNOW DEPTH
0400 PM SNOW YUMA 40.12N 102.72W
01/09/2011 E5.5 INCH YUMA CO EMERGENCY MNGR
5 TO 6 INCHES SNOW DEPTH
0400 PM SNOW HILL CITY 39.37N 99.85W
01/09/2011 M1.0 INCH GRAHAM KS LAW ENFORCEMENT
0420 PM SNOW MCCOOK 40.20N 100.62W
01/09/2011 E3.0 INCH RED WILLOW NE LAW ENFORCEMENT
0420 PM SNOW OBERLIN 39.82N 100.53W
01/09/2011 M1.6 INCH DECATUR KS LAW ENFORCEMENT
0430 PM SNOW LEOTI 38.48N 101.36W
01/09/2011 E2.0 INCH WICHITA KS LAW ENFORCEMENT
0430 PM SNOW TRENTON 40.17N 101.01W
01/09/2011 E4.5 INCH HITCHCOCK NE PUBLIC
0430 PM SNOW FLAGLER 39.29N 103.07W
01/09/2011 E1.5 INCH KIT CARSON CO TRAINED SPOTTER
0625 PM SNOW N NORTON 39.84N 99.89W
01/09/2011 M3.0 INCH NORTON KS PUBLIC
COCORAHS OBSERVER
0635 PM SNOW HILL CITY 39.37N 99.85W
01/09/2011 M1.8 INCH GRAHAM KS LAW ENFORCEMENT
0640 PM SNOW 10 SSW GOODLAND 39.21N 101.78W
01/09/2011 M1.5 INCH SHERMAN KS NWS EMPLOYEE
0700 PM SNOW GOODLAND 39.35N 101.71W
01/09/2011 M1.2 INCH SHERMAN KS NWS EMPLOYEE
MEASURED AT THE NATIONAL WEATHER SERVICE OFFICE IN
GOODLAND
0745 PM SNOW YUMA 40.12N 102.72W
01/09/2011 M6.0 INCH YUMA CO EMERGENCY MNGR
0845 PM SNOW 12 N GOODLAND 39.52N 101.71W
01/09/2011 M1.6 INCH SHERMAN KS PUBLIC
0855 PM SNOW 10 SSW GOODLAND 39.21N 101.78W
01/09/2011 M2.5 INCH SHERMAN KS NWS EMPLOYEE
0900 PM SNOW GOODLAND 39.35N 101.71W
01/09/2011 M1.6 INCH SHERMAN KS NWS EMPLOYEE
MEASURED AT THE NATIONAL WEATHER SERVICE OFFICE IN
GOODLAND
1045 PM SNOW COLBY 39.39N 101.05W
01/09/2011 E3.5 INCH THOMAS KS PUBLIC
1111 PM SNOW 1 E GOODLAND 39.35N 101.69W
01/09/2011 M2.0 INCH SHERMAN KS NWS EMPLOYEE
OFF DUTY NWS EMPLOYEE...RELAYED VIS SPOTTER NETWORK
1247 AM SNOW HILL CITY 39.37N 99.85W
01/10/2011 E5.5 INCH GRAHAM KS LAW ENFORCEMENT
LAW ENFORCEMENT ESTIMATES 5 TO 6 INCHES OF SNOW HAS
FALLEN IN HILL CITY
0409 AM SNOW GOODLAND 39.35N 101.71W
01/10/2011 M2.7 INCH SHERMAN KS NWS EMPLOYEE
0526 AM HEAVY SNOW CULBERTSON 40.23N 100.84W
01/10/2011 M5.0 INCH HITCHCOCK NE CO-OP OBSERVER
0601 AM SNOW OAKLEY 39.13N 100.85W
01/10/2011 M3.5 INCH LOGAN KS EMERGENCY MNGR
SNOW MELTED DOWN TO 0.28 LIQUID EQUIVALENT
0601 AM SNOW 3 N RUSSELL SPRINGS 38.96N 101.18W
01/10/2011 M3.8 INCH LOGAN KS CO-OP OBSERVER
0641 AM SNOW 4 W TRENTON 40.17N 101.09W
01/10/2011 M4.8 INCH HITCHCOCK NE TRAINED SPOTTER
MEASURED 5 INCHES OF SNOW AT TRENTON DAM
0700 AM SNOW 4 E VERNON 39.93N 102.24W
01/10/2011 M5.0 INCH YUMA CO CO-OP OBSERVER
24-HOUR TOTAL
0700 AM SNOW 9 NNE KIT CARSON 38.88N 102.73W
01/10/2011 M3.0 INCH CHEYENNE CO CO-OP OBSERVER
24-HOUR TOTAL
0700 AM SNOW WRAY 40.08N 102.23W
01/10/2011 M7.0 INCH YUMA CO CO-OP OBSERVER
24-HOUR TOTAL
0700 AM SNOW GOODLAND 39.35N 101.71W
01/10/2011 M3.2 INCH SHERMAN KS NWS EMPLOYEE
MEASURED AT THE NATIONAL WEATHER SERVICE OFFICE IN
GOODLAND AS OF 7AM MST.
0750 AM SNOW JOES 39.65N 102.68W
01/10/2011 M4.5 INCH YUMA CO CO-OP OBSERVER
24-HOUR TOTAL
0915 AM SNOW 1 E GOODLAND 39.35N 101.69W
01/10/2011 M3.1 INCH SHERMAN KS NWS EMPLOYEE
24-HOUR STORM TOTAL
1031 AM SNOW 1 N CLARKVILLE 40.39N 102.62W
01/10/2011 M3.0 INCH YUMA CO CO-OP OBSERVER
24-HOUR TOTAL
1035 AM SNOW GOODLAND 39.35N 101.71W
01/10/2011 M3.4 INCH SHERMAN KS NWS EMPLOYEE
MEASURED AT THE NATIONAL WEATHER SERVICE OFFICE IN
GOODLAND AS OF 10AM MST.
&&
50Local storm report, Jan 10, 12:10 PM CST, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1110 AM MST MON JAN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 AM SNOW STRATTON 39.30N 102.60W
01/10/2011 M6.0 INCH KIT CARSON CO AMATEUR RADIO
&&
50The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 4:18 AM CST | Wind Chill Watch | GLD | Cheyenne, Decatur, Gove, Graham, Greeley, Logan and 7 more | 11 hr |
Nearby
Wind Chill Advisories in Kansas, 2011Wind Chill Advisories in Colorado, 2011Wind Chill Advisories in Nebraska, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.